Texas, 2025Flash Flooding and Flood in Texas, July 15, 2025
July 15, 2025 · NWS EWX · 9 events in 5 counties and zones
A mesoscale convective vortex developed over northern Mexico and sent an outflow boundary into South-Central Texas. Thunderstorms in this complex produced locally heavy rain that led to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective vortex developed over northern Mexico and sent an outflow boundary into South-Central Texas. Thunderstorms in this complex produced locally heavy rain that led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 15, 12:15 AM CST, 2 hours 32 minutes earlier. Its key messages:
- Flood Watch remains in effect until 1 PM Tuesday for the Hill Country, southern Edwards Plateau, and portions of the Rio Grande Plains and I-35 corridor.
- Additional rainfall of 1-3 inches with isolated higher totals up to 6 inches possible mainly this morning. Additional river rises are possible.
- Drier conditions mid to late week with slightly higher temperatures.
Area forecast discussion, Jul 15, 12:15 AM CST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
115 AM CDT Tue Jul 15 2025
...New SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
- Flood Watch remains in effect until 1 PM Tuesday for the Hill
Country, southern Edwards Plateau, and portions of the Rio Grande
Plains and I-35 corridor.
- Additional rainfall of 1-3 inches with isolated higher totals up
to 6 inches possible mainly this morning. Additional river rises
are possible.
- Drier conditions mid to late week with slightly higher
temperatures.
&&
.SHORT TERM...
(Today through Wednesday)
Issued at 113 AM CDT Tue Jul 15 2025
As of about midnight Tuesday, scattered showers and storms
associated with an MCV near the Mexican border were beginning to
spread northward across the Rio Grande Plains and into the southern
Edwards Plateau. This activity is tapping into an overlapping
nocturnal intensification of the 850mb low level jet, which is
enhancing convergence within a plume of moist air with precipitable
water values nearing and exceeding 2 inches, corresponding to values
above the 90th percentile for this time of year. Additional showers
and storms are expected over the course of the early morning hours,
with some of the high-resolution models showing a gradual spread of
the rain envelope into the western Hill Country. Boundaries left
behind by storms earlier in the evening may also concentrate
additional downpours along north-to-south lines. The modeled
atmospheric conditions indicate an environment continuing to favor
efficient rainfall, leading to high rain rates which could locally
reach 2 inches per hour at times. The 00Z HREF LPMM indicated the
highest rain totals through this morning could approach 6 inches in
localized spots as showers continue to stream northward.
Much of Tuesday morning's rains will be falling atop sensitive soils
already moistened heavily by Monday morning's rains, leading to an
increased potential for runoff which could trigger flash flooding.
Given these factors, it is prudent to be weather aware and have
multiple methods of receiving weather warnings.
Southwesterly deep-layer flow should cause the overall area of heavy
rain showers and storms to gradually continue northeast during the
morning along with the MCV. Evolution of the MCV itself is
uncertain, though most models move its associated vorticity
northward. There should be a general decrease in the intensity and
coverage of rain late-morning and afternoon as the low-level jet
weakens. However, rains may continue to be enhanced near the MCV as
it drifts out of our area and draws in more unstable air. Most of
the high-resolution guidance has the MCV out of the CWA by Tuesday
evening with a subsequent decrease in rain chances over the area,
though there could be some reinvigoration of isolated showers with
daytime heating over South-Central Texas towards the late afternoon
and early evening.
As we head into Tuesday night into Wednesday, the growth of
subtropical ridging centered over the lower Mississippi Valley is
forecast to nudge the corridor of moist air and convergence farther
to the west, displacing it away from the Gulf and leading to a
reduction in moisture and rain chances. Wednesday looks dry for
most, though ridging appears relatively weak and could allow for an
isolated shower or storm accompanying onshore flow/seabreeze over
the Coastal Plains.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 113 AM CDT Tue Jul 15 2025
Continued extension of the mid- to upper-level Gulf coast ridge into
our area should generally support an increase in daytime
temperatures during the mid to late week with mostly dry conditions.
While medium-range ensembles show a summertime ridge pattern
developing over the course of the week, we are monitoring a tropical
disturbance currently offshore the eastern coast of Florida. As the
ridge builds, this disturbance could track west along or parallel to
the northern US Gulf coast during the latter part of the week. Most
of the model guidance does not bring this feature as far west as our
area, though it will be worth keeping an eye on. Aside from this
disturbance, which could stick around into the weekend, there is
good consensus from ensemble guidance that the broader ridging
pattern holds through the weekend and into Monday with near average
temperatures.
&&
.AVIATION...
(06Z TAFS)
Issued at 113 AM CDT Tue Jul 15 2025
VFR conditions prevail across area terminals as of 06Z, but shortly
that changes into MVFR category as a low cloud deck develops. By
07Z, MVFR cigs are forecast for the I-35 sites and remain through at
least 15Z Tuesday. MVFR cigs are expected to affect the KDRT around
13Z, however, showers and storms could be affecting the site with
cigs coming up and down overnight. VFR conditions return by 16Z for
the I-35 airports and by 19Z for KDRT. A southerly flow around 5 to
10 knots is forecast to dominate overnight across the terminals with
speeds increasing late Tuesday morning to 10 to 15 knots with gusts
of 20 to 25 knots.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 94 76 96 74 / 10 0 0 0
Austin Bergstrom Intl Airport 94 75 96 74 / 10 0 0 0
New Braunfels Muni Airport 95 75 97 73 / 10 0 0 0
Burnet Muni Airport 91 73 92 71 / 20 10 0 0
Del Rio Intl Airport 91 77 96 76 / 30 10 0 0
Georgetown Muni Airport 93 74 94 72 / 10 0 0 0
Hondo Muni Airport 92 74 96 72 / 30 10 0 0
San Marcos Muni Airport 94 74 97 72 / 10 0 0 0
La Grange - Fayette Regional 93 75 94 74 / 10 0 0 0
San Antonio Intl Airport 94 77 96 74 / 10 10 0 0
Stinson Muni Airport 96 77 98 74 / 10 10 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 PM CDT this afternoon for Bandera-Bexar-Blanco-
Burnet-Comal-Edwards-Gillespie-Hays-Kendall-Kerr-Kinney-Llano-
Maverick-Medina-Real-Travis-Uvalde-Val Verde-Williamson-Zavala.
&&
Short-Term...Tran
Long-Term...Tran
Aviation...17
In the hours before
Special weather statement, Jul 14, 9:11 PM CST, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1011 PM CDT Mon Jul 14 2025
TXZ202-203-217-218-150345-
Maverick TX-Uvalde TX-Kinney TX-Zavala TX-
1011 PM CDT Mon Jul 14 2025
...Strong thunderstorms will impact portions of southern Kinney,
northeastern Maverick, southwestern Uvalde and northwestern Zavala
Counties through 1045 PM CDT...
At 1010 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Paloma to 11 miles southwest of La Pryor.
Movement was north at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brackettville, Spofford, Dabney, Blewett, Paloma, Anacacho, Standart,
Darling, Radar Base, Fort Clark Springs, and Laughlin AFB Aux Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2936 10066 2924 9989 2876 9988 2885 10050
TIME...MOT...LOC 0310Z 171DEG 27KT 2890 10043 2883 9998
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TranFlash Flood, Uvalde
- When
- July 15, 2:47 AM CST to 8:30 AM CST
- Where
- Uvalde County, 1.36 mi SW of Laguna to 2.23 mi S of Laguna
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.407, -100.017
Thunderstorms produced heavy rain that led to flash flooding. The fire department made a high water rescue of a driver of a semi-trailer truck that was swept off Hwy 55 at the Nueces River.
Flash Flood, Real
- When
- July 15, 4:25 AM CST to 7:30 AM CST
- Where
- Real County, 9.16 mi SSW of Vance to 8.94 mi SSW of Vance
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.690, -100.030
Thunderstorms produced heavy rain that led to flash flooding closing Ray McDonald Ranch Rd. at the Nueces River north of Camp Wood.
Flash Flood, Real
- When
- July 15, 4:25 AM CST to 7:30 AM CST
- Where
- Real County, 8.38 mi S of Vance to 8.39 mi S of Vance
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.700, -99.980
Thunderstorms produced heavy rain that led to flash flooding sending five feet of water from Camp Wood Creek over RR 337 northeast of Camp Wood.
Flash Flood, Uvalde
- When
- July 15, 4:45 AM CST to 7:30 AM CST
- Where
- Uvalde County, Montell to 0.18 mi WSW of Montell
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.530, -100.020
Thunderstorms produced heavy rain that led to flash flooding. Montell Creek overflowed sending four feet of water over Hwy 55 south of Montell.
Flash Flood, Uvalde
- When
- July 15, 5:04 AM CST to 7:30 AM CST
- Where
- Uvalde County, 2.27 mi NE of Montell to 1.84 mi NE of Montell
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.550, -99.990
Thunderstorms produced heavy rain that led to flash flooding. A driver was rescued from rising floodwater at CR 416 and the Nueces River northeast of Montell.
Flash Flood, Edwards
- When
- July 15, 6:50 AM CST to 7:30 AM CST
- Where
- Edwards County, 9.89 mi ESE of Rocks Spgs Arpt to 10.24 mi ESE of Rocks Spgs Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.890, -100.020
Thunderstorms produced heavy rain that led to flash flooding closing RM 335. The emergency manager estimated four feet of water over the road.
Flash Flood, Kinney
- When
- July 15, 7:35 AM CST to 10:30 AM CST
- Where
- Kinney County, 9.68 mi ENE of Spofford to 11.87 mi NW of Spofford
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.220, -100.270
Thunderstorms produced heavy rain that led to flash flooding closing several roads in county including RM 481, RM 1572, and RM 334.
Flood, Uvalde
- When
- July 15, 8:00 AM CST
- Where
- Uvalde County, 15.25 mi S of Sabinal to 15.19 mi S of Sabinal
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.100, -99.450
Thunderstorms produced heavy rain that led to flash flooding. One person died at RM 187 and the Frio River when their vehicle was submerged at a low water crossing. The Frio River levels rose due to heavy rainfall upstream on the 14th and 15th.
Flash Flood, Bandera
- When
- July 15, 8:21 AM CST to 9:30 AM CST
- Where
- Bandera County, 4.19 mi N of Vanderpool to 3.81 mi NNW of Vanderpool
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.810, -99.570
Thunderstorms produced heavy rain that led to flash flooding closing FM 187 at the Sabinal River. The emergency manager reported about 1.5 feet of water over the road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 15 to 19, 20259 deaths · 5 events
- Flash Flooding and Flooding in Virginia, July 15, 2025$5.0 million · 57 events
- Wildfire in Utah, July 15 to 20, 2025$1.0 million · 1 event
- Flood in Florida, July 15, 2025$300,000 · 1 event
- Flash Flooding and Damaging Wind in North Carolina, July 15, 2025$84,000 · 50 kt wind · 11 events
- Hail and Damaging Winds in South Dakota, July 15, 20251.25 in hail · 28 events
- Flash Flood and Damaging Winds in Idaho, July 15, 2025$6,000 · 68 kt wind · 20 events
- Damaging Winds and Lightning Strike in North Carolina, July 15, 2025$22,000 · 50 kt wind · 4 events
- Tornado and Hail in Nebraska, July 15, 2025$15,000 · EF0 · 10 events
- Heat in Louisiana, July 15 to 17, 202517 events
- Flash Flooding and Lightning Strikes in Arizona, July 15, 2025$15,000 · 8 events
- Damaging Winds in Georgia, July 15, 2025$17,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280573, 1280574, 1280575, 1280576, 1280580, 1280582, 1280585, 1280591, 1280782.